Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 29, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Dec 8, 2008, 4:45 AM MST for Eddy County, Lea County, New Mexico; 4 counties in Texas. It took effect at Dec 8, 2008, 8:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2008, 4:45 AM MST (11:45 UTC)
- In effect from
- Dec 8, 2008, 8:00 AM MST
- Expired
- Dec 8, 2008, 5:24 PM MST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Loving County, TX, Pecos County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 111 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4517 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 081145 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 545 AM CST MON DEC 8 2008 ...INCREASING WINDS EXPECTED ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TODAY INTO EARLY TUESDAY... .A SERIES OF UPPER LEVEL SYSTEMS WILL AFFECT THE REGION TODAY AND TUESDAY. THE FIRST SYSTEM WILL BEGIN TO MOVE INTO THE FAR SOUTHERN ROCKIES BY MIDDAY...THEN INTO NORTH TEXAS BY LATE TONIGHT. THE SECOND UPPER LEVEL SYSTEM IS EXPECTED TO AFFECT THE REGION LATE MONDAY NIGHT THROUGH TUESDAY MORNING. AS THESE SYSTEMS MOVE ACROSS THE AREA...SOUTHWEST TO WESTERLY WINDS WILL INCREASE...ESPECIALLY ACROSS THE MOUNTAINS AND ADJACENT PLAINS. A GRADUAL DECREASE IN THESE STRONG WESTERLY WINDS IS EXPECTED TUESDAY AFTERNOON. TXZ057-090000- /O.UPG.KMAF.HW.A.0044.081208T1500Z-081209T1200Z/ /O.EXB.KMAF.HW.W.0059.081208T1500Z-081209T1500Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 545 AM CST MON DEC 8 2008 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM CST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. BY LATE MORNING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 35 TO 50 MPH WITH GUSTS NEAR 60 MPH. WINDS MAY BRIEFLY DECREASE ACROSS THE LOWER ELEVATIONS TONIGHT...HOWEVER STRONG WINDS ARE STILL EXPECTED OVER THE HIGHER TERRAIN...INCLUDING THE DELAWARE AND SIERRA DIABLO MOUNTAINS INTO TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ027-TXZ258-090000- /O.EXT.KMAF.HW.W.0059.081208T1200Z-081209T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 445 AM MST MON DEC 8 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM MST TUESDAY... SOUTHWEST TO WEST WINDS OF 45 TO 55 MPH WITH GUSTS NEAR 75 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH TUESDAY MORNING. WINDS WILL BECOME NORTHWEST AND BEGIN TO DECREASE BY EARLY TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL IN THE GUADALUPE MOUNTAINS UNTIL THE WINDS SUBSIDE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ074-090000- /O.CON.KMAF.HW.W.0059.081208T1500Z-081209T1800Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 545 AM CST MON DEC 8 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO NOON CST TUESDAY... BY LATE MORNING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS NEAR 65 MPH. WINDS MAY BRIEFLY DECREASE ACROSS THE LOWER ELEVATIONS TONIGHT...HOWEVER STRONG WINDS ARE STILL EXPECTED OVER THE HIGHER TERRAIN OF THE DAVIS MOUNTAINS THROUGH TUESDAY MORNING. BY LATE TUESDAY AFTERNOON...WINDS WILL BECOME NORTHWEST AND BEGIN TO DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL IN THE DAVIS MOUNTAINS UNTIL THE WINDS SUBSIDE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ058>060-067-075-080-081-090000- /O.NEW.KMAF.WI.Y.0029.081208T1500Z-081209T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-REEVES COUNTY AND UPPER TRANS PECOS-LOVING- WINKLER-WARD-PECOS-MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...MONAHANS...FORT STOCKTON...MARFA...MARATHON 545 AM CST MON DEC 8 2008 /445 AM MST MON DEC 8 2008/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING. BY LATE MORNING...SOUTHWEST WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS NEAR 50 MPH POSSIBLE IN THE AFTERNOON. THESE WINDS WILL CONTINUE THROUGH THE LATE AFTERNOON...THEN BEGIN TO DECREASE SHORTLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
000 WWUS74 KMAF 082029 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 229 PM CST MON DEC 8 2008 ...WINDS INCREASING ACROSS MUCH OF FAR WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS AFTERNOON AND WILL CONTINUE INTO EARLY TUESDAY... .A SERIES OF UPPER LEVEL SYSTEMS WILL AFFECT THE REGION THROUGH TUESDAY. THE FIRST SYSTEM IS MOVING INTO SOUTHERN NEW MEXICO...THEN WILL MOVE INTO NORTH TEXAS LATE TONIGHT. THE SECOND UPPER LEVEL SYSTEM IS EXPECTED TO AFFECT THE REGION LATE TONIGHT THROUGH TUESDAY MORNING. STRONG SOUTHWEST TO WESTERLY WINDS ARE EXPECTED AS THESE SYSTEMS MOVE ACROSS THE AREA...ESPECIALLY ACROSS THE MOUNTAINS AND ADJACENT PLAINS. A GRADUAL DECREASE IN THESE STRONG WESTERLY WINDS IS EXPECTED TUESDAY AFTERNOON. NMZ028-090000- /O.UPG.KMAF.WI.Y.0029.000000T0000Z-081209T0000Z/ /O.EXB.KMAF.HW.W.0059.000000T0000Z-081209T0300Z/ EDDY COUNTY PLAINS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD 129 PM MST MON DEC 8 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG WEST WINDS ARE IMPACTING THE EDDY COUNTY PLAINS WITH SPEEDS OF 40 TO 50 MPH WITH GUSTS NEAR 65 MPH. THESE WINDS ARE EXPECTED TO CONTINUE INTO THIS EVENING...THEN BEGIN TO DECREASE SHORTLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ074-090000- /O.CON.KMAF.HW.W.0059.000000T0000Z-081209T1800Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 229 PM CST MON DEC 8 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY FOR THE DAVIS AND APACHE MOUNTAINS AREA. WEST WINDS OF TO 35 TO 45 MPH WITH GUSTS NEAR 65 MPH ARE EXPECTED TO DEVELOP THIS EVENING. WINDS MAY BRIEFLY DECREASE ACROSS THE LOWER ELEVATIONS TONIGHT...HOWEVER STRONG WINDS ARE STILL EXPECTED OVER THE HIGHER TERRAIN OF THE DAVIS MOUNTAINS THROUGH TUESDAY MORNING. BY LATE TUESDAY AFTERNOON...WINDS WILL BECOME NORTHWEST AND BEGIN TO DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL IN THE DAVIS MOUNTAINS UNTIL THE WINDS SUBSIDE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ027-TXZ057-258-090000- /O.CON.KMAF.HW.W.0059.000000T0000Z-081209T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...PINE SPRINGS 229 PM CST MON DEC 8 2008 /129 PM MST MON DEC 8 2008/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ TUESDAY FOR THE GUADALUPE MOUNTAINS AND VAN HORN CORRIDOR. WEST WINDS OF 45 TO 55 MPH WITH GUSTS NEAR 75 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH TUESDAY MORNING. WINDS WILL BECOME NORTHWEST AND BEGIN TO DECREASE BY EARLY TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL IN THE GUADALUPE MOUNTAINS UNTIL THE WINDS SUBSIDE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ029-033-034-TXZ058>060-067-075-080-081-090000- /O.EXT.KMAF.WI.Y.0029.000000T0000Z-081209T0300Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-PECOS- MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...PECOS...MENTONE...RED BLUFF LAKE...KERMIT...MONAHANS... FORT STOCKTON...MARFA...MARATHON 229 PM CST MON DEC 8 2008 /129 PM MST MON DEC 8 2008/ ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING FOR LEA COUNTY...THE TRANS PECOS REGION...AND THE BIG BEND REGION. SOUTHWEST TO WEST WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED. THESE WINDS ARE NOW EXPECTED TO CONTINUE THROUGH EARLY THIS EVENING...THEN DECREASE SHORTLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS74 KMAF 082156 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 356 PM CST MON DEC 8 2008 ...WINDS INCREASING ACROSS MUCH OF FAR WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS AFTERNOON AND WILL CONTINUE INTO EARLY TUESDAY... .A SERIES OF UPPER LEVEL SYSTEMS WILL AFFECT THE REGION THROUGH TUESDAY. THE FIRST SYSTEM IS MOVING INTO SOUTHERN NEW MEXICO... THEN WILL MOVE INTO NORTH TEXAS LATE TONIGHT. THE SECOND UPPER LEVEL SYSTEM IS EXPECTED TO AFFECT THE REGION LATE TONIGHT THROUGH TUESDAY MORNING. STRONG SOUTHWEST TO WESTERLY WINDS ARE EXPECTED AS THESE SYSTEMS MOVE ACROSS THE AREA...ESPECIALLY ACROSS THE MOUNTAINS AND ADJACENT PLAINS. A GRADUAL DECREASE IN THESE STRONG WESTERLY WINDS IS EXPECTED TUESDAY AFTERNOON. NMZ029-033-034-TXZ060-067-090000- /O.UPG.KMAF.WI.Y.0029.000000T0000Z-081209T0300Z/ /O.EXB.KMAF.HW.W.0059.000000T0000Z-081209T0000Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- WINKLER-WARD- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...KERMIT...MONAHANS 356 PM CST MON DEC 8 2008 /256 PM MST MON DEC 8 2008/ ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH ARE EXPECTED. THESE WINDS ARE NOW EXPECTED TO CONTINUE THROUGH EARLY THIS EVENING...THEN DECREASE SHORTLY AFTER SUNSET. AREAS OF BLOWING WITH VISIBILITIES AS LOW AS ONE HALF MILE ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ045-046-050-051-061-068-090000- /O.EXB.KMAF.HW.W.0059.000000T0000Z-081209T0000Z/ GAINES-DAWSON-ANDREWS-MARTIN-ECTOR-CRANE- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...ANDREWS...STANTON... ODESSA...CRANE 356 PM CST MON DEC 8 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. WEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH ARE EXPECTED THROUGH 5 PM. AREAS OF BLOWING WITH VISIBILITIES AS LOW AS ONE HALF MILE ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ027-TXZ057-258-090600- /O.CON.KMAF.HW.W.0059.000000T0000Z-081209T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...PINE SPRINGS 356 PM CST MON DEC 8 2008 /256 PM MST MON DEC 8 2008/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ TUESDAY. WEST WINDS OF 45 TO 55 MPH WITH GUSTS NEAR 75 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH TUESDAY MORNING. WINDS WILL BECOME NORTHWEST AND BEGIN TO DECREASE BY EARLY TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL IN THE GUADALUPE MOUNTAINS UNTIL THE WINDS SUBSIDE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ074-090600- /O.CON.KMAF.HW.W.0059.000000T0000Z-081209T1800Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 356 PM CST MON DEC 8 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY. WEST WINDS OF TO 35 TO 45 MPH WITH GUSTS NEAR 65 MPH ARE EXPECTED TO DEVELOP THIS EVENING. WINDS MAY BRIEFLY DECREASE ACROSS THE LOWER ELEVATIONS TONIGHT...HOWEVER STRONG WINDS ARE STILL EXPECTED OVER THE HIGHER TERRAIN OF THE DAVIS MOUNTAINS THROUGH TUESDAY MORNING. BY LATE TUESDAY AFTERNOON...WINDS WILL BECOME NORTHWEST AND BEGIN TO DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL IN THE DAVIS MOUNTAINS UNTIL THE WINDS SUBSIDE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-090300- /O.CON.KMAF.HW.W.0059.000000T0000Z-081209T0300Z/ EDDY COUNTY PLAINS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD 256 PM MST MON DEC 8 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG WEST WINDS ARE IMPACTING THE EDDY COUNTY PLAINS WITH SPEEDS OF 40 TO 50 MPH WITH GUSTS NEAR 65 MPH. THESE WINDS ARE EXPECTED TO CONTINUE INTO THIS EVENING...THEN BEGIN TO DECREASE SHORTLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ058-059-075-080-081-090300- /O.CON.KMAF.WI.Y.0029.000000T0000Z-081209T0300Z/ REEVES COUNTY AND UPPER TRANS PECOS-LOVING-PECOS-MARFA PLATEAU- BIG BEND AREA- INCLUDING THE CITIES OF...PECOS...MENTONE...RED BLUFF LAKE... FORT STOCKTON...MARFA...MARATHON 356 PM CST MON DEC 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. SOUTHWEST TO WEST WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED. THESE WINDS ARE NOW EXPECTED TO CONTINUE THROUGH EARLY THIS EVENING...THEN DECREASE SHORTLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS74 KMAF 090024 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 624 PM CST MON DEC 8 2008 NMZ028-090300- /O.CAN.KMAF.HW.W.0059.000000T0000Z-081209T0300Z/ /O.NEW.KMAF.WI.Y.0030.081209T0024Z-081209T0300Z/ EDDY COUNTY PLAINS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD 524 PM MST MON DEC 8 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELED. STRONG WEST WINDS ARE IMPACTING THE EDDY COUNTY PLAINS WITH SPEEDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 TO 50 MPH. WINDS WILL BEGIN TO DECREASE A COUPLE OF HOURS AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ029-033-034-TXZ045-046-050-051-060-061-067-068-090130- /O.EXP.KMAF.HW.W.0059.000000T0000Z-081209T0000Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-ANDREWS-MARTIN-WINKLER-ECTOR-WARD-CRANE- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...ANDREWS...STANTON...KERMIT...ODESSA... MONAHANS...CRANE 624 PM CST MON DEC 8 2008 /524 PM MST MON DEC 8 2008/ ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS HAVE DECREASED TO BELOW WARNING LEVELS THIS EVENING ACROSS PORTIONS OF LEA COUNTY AND THE PERMIAN BASIN. THUS...THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$ TXZ058-059-075-080-081-090130- /O.CAN.KMAF.WI.Y.0029.000000T0000Z-081209T0300Z/ REEVES COUNTY AND UPPER TRANS PECOS-LOVING-PECOS-MARFA PLATEAU- BIG BEND AREA- INCLUDING THE CITIES OF...PECOS...MENTONE...RED BLUFF LAKE... FORT STOCKTON...MARFA...MARATHON 624 PM CST MON DEC 8 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE WIND ADVISORY. THE WINDS HAVE DECREASED TO BELOW ADVISORY LEVEL ACROSS PORTIONS OF REEVES COUNTY AND THE UPPER TRANS PECOS THIS EVENING. THUS...THE WIND ADVISORY HAS BEEN CANCELLED FOR THESE LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$ NMZ027-TXZ057-258-091200- /O.CON.KMAF.HW.W.0059.000000T0000Z-081209T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...PINE SPRINGS 624 PM CST MON DEC 8 2008 /524 PM MST MON DEC 8 2008/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ TUESDAY. WEST WINDS OF 45 TO 55 MPH WITH GUSTS NEAR 75 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH TUESDAY MORNING. WINDS WILL BECOME NORTHWEST AND BEGIN TO DECREASE BY EARLY TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL IN THE GUADALUPE MOUNTAINS UNTIL THE WINDS SUBSIDE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ074-091200- /O.CON.KMAF.HW.W.0059.000000T0000Z-081209T1800Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 624 PM CST MON DEC 8 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY. WEST WINDS OF TO 35 TO 45 MPH WITH GUSTS NEAR 65 MPH ARE EXPECTED THIS EVENING. WINDS MAY BRIEFLY DECREASE ACROSS THE LOWER ELEVATIONS TONIGHT...HOWEVER STRONG WINDS ARE STILL EXPECTED OVER THE HIGHER TERRAIN OF THE DAVIS MOUNTAINS THROUGH TUESDAY MORNING. BY LATE TUESDAY AFTERNOON...WINDS WILL BECOME NORTHWEST AND BEGIN TO DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL IN THE DAVIS MOUNTAINS UNTIL THE WINDS SUBSIDE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Dec 7, 10:48 PM MST, 5 hours 57 minutes earlier.
Area forecast discussion, Dec 7, 10:48 PM MST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1148 PM CST SUN DEC 7 2008
.DISCUSSION...
SEE 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
AN UPPER LEVEL LOW NEAR THE SOUTHERN CALIFORNIA COAST WILL CONTINUE
EASTWARD INTO THE DESERT SOUTHWEST TONIGHT. AHEAD OF THIS SYSTEM...
VFR CONDITIONS ARE EXPECTED AT ALL LOCAL TERMINALS OVER THE NEXT 24
HOURS WITH INCREASING MID AND HIGH LEVEL CLOUDINESS. SURFACE WINDS
AROUND 10 KNOTS TONIGHT WILL INCREASE TO SOUTHWEST 15-20 KNOTS ON
MONDAY /GUSTS TO 30 KNOTS DURING THE AFTERNOON/ AHEAD OF A COLD
FRONTAL PASSAGE AND NORTHERLY WIND SHIFT EXPECTED LATE MONDAY NIGHT
OR TUESDAY MORNING.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 8 AM MONDAY TO 11 AM MST TUESDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WATCH FROM 9 AM CST MONDAY THROUGH LATE MONDAY NIGHT
FOR THE FOLLOWING ZONES... VAN HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WARNING FROM 9 AM CST /8 AM MST/ MONDAY TO NOON CST
/11 AM MST/ TUESDAY FOR THE FOLLOWING ZONES... DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Dec 8, 3:16 AM MST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 416 AM CST MON DEC 8 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 416 AM CST MON DEC 8 2008 /316 AM MST MON DEC 8 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG WINDS ARE EXPECTED TO DEVELOP ACROSS THE REGION TODAY AS A STRONG A STRONG UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. SUSTAINED WINDS OF 50 MPH WITH GUSTS EXCEEDING 75 MPH WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS...WHILE SUSTAINED WINDS OF 40 MPH WITH GUSTS TO 60 MPH WILL ARE LIKELY FURTHER SOUTH ACROSS THE DAVIS MOUNTAINS. ACROSS THE MARFA PLATEAU INCLUDING PORTIONS OF NORTHERN BREWSTER COUNTY...THE UPPER TRANS PECOS...AND THE SOUTHEAST NEW MEXICO PLAINS...SUSTAINED WINDS OF 30 MPH WITH GUSTS EXCEEDING 40 MPH ARE POSSIBLE. HIGH WINDS WILL REMAIN LIKELY THROUGH MUCH OF THE EVENING TONIGHT ACROSS THE MOUNTAINS BEFORE GRADUALLY DIMINISHING IN INTENSITY BY EARLY TO MID MORNING TUESDAY. A HIGH WIND WARNING IN IN EFFECT FOR THE DAVIS AND GUADALUPE MOUNTAINS INCLUDING ALL OF CULBERSON COUNTY THROUGH EARLY TUESDAY. MEANWHILE A WIND ADVISORY IS IN EFFECT FOR THE MARFA PLATEAU...HIGHER ELEVATION AREAS OF NORTHERN BREWSTER COUNTY...THE UPPER TRANS PECOS...AND THE SOUTHEAST NEW MEXICO PLAINS THROUGH EARLY EVENING TONIGHT...AFTER WHICH WINDS ARE EXPECTED TO DECREASE TO BELOW ADVISORY CRITERIA. ALL DRIVING THROUGH THE REGION TODAY SHOULD REMAIN COGNIZANT OF VERY STRONG WINDS. DIFFICULTY DRIVING...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...WILL BE MAGNIFIED ACROSS THE GUADALUPE PASS AS AS VERY STRONG MID LEVEL WINDS MIX DOWN TO THE SURFACE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT WILL MOVE THROUGH THE REGION EARLY TUESDAY MORNING WITH COLD AIR EXPECTED TO QUICKLY FILTER INTO THE REGION BEHIND THE FRONT. MEANWHILE A STRONG UPPER-LEVEL DISTURBANCE WILL SWING ACROSS THE REGION THROUGHOUT THE DAY...LEADING TO POST FRONTAL PRECIPITATION ACROSS MUCH OF THE AREA. WITH LOW LEVELS QUICKLY COOLING BEHIND THE FRONT...PRECIPITATION IS EXPECTED TO FALL AS A MIX OF RAIN AND SNOW ACROSS THE NORTHERN PERMIAN BASIN...UPPER TRANS PECOS..MARFA PLATEAU...AS WELL AS THE SOUTHEASTERN NEW MEXICO PLAINS. HIGHER ELEVATION REGIONS OF NORTHERN BREWSTER COUNTY AS WELL AS THE LOWER ELEVATION AREAS OF CULBERSON COUNTY WILL ALSO BE SUSCEPTIBLE TO A RAIN SNOW MIX THROUGHOUT THE DAY. ACROSS ELEVATIONS GREATER THAN 4500 FEET IN THE DAVIS AND GUADALUPE MOUNTAINS...PRECIPITATION IS EXPECTED TO FALL AS SNOW..WHERE ACCUMULATIONS OF 1 TO 1.5 INCHES WILL BE POSSIBLE ESPECIALLY ACROSS THE NORTH AND WEST FACING SLOPES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Wind Advisories in Texas, 2008Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.